Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 6, 2013, 7:28 PM EDT for Broward County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 7:28 PM EDT (23:28 UTC)
- Expired
- Aug 6, 2013, 8:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 80 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
654 WWUS82 KMFL 062328 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 728 PM EDT TUE AUG 6 2013 FLZ067-071-070000- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 728 PM EDT TUE AUG 6 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN BROWARD COUNTY...SOUTHERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING... * UNTIL 800 PM EDT * AT 726 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING SOUTHWEST AT 10 MPH. * THE STORM WILL AFFECT... RURAL SOUTHWESTERN PALM BEACH COUNTY RURAL NORTHWESTERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2615 8058 2625 8087 2650 8070 2644 8048 TIME...MOT...LOC 2328Z 024DEG 10KT 2637 8065 $$ 10
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:53 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 6, 2:53 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 253 PM EDT TUE AUG 6 2013 .SHORT TERM (TONIGHT-THURSDAY NIGHT)... A MID/UPPER LEVEL RIDGE CURRENTLY STRETCHES ACROSS THE SOUTHERN STATES INTO THE ATLANTIC WITH AN INVERTED TROUGH MOVING WEST ACROSS THE EASTERN BAHAMAS BENEATH THE RIDGE AXIS. AT THE SURFACE, A WEAK SURFACE TROUGH EXTENDS FROM SOUTH FLORIDA INTO THE NORTHERN BAHAMAS AND INTO THE CENTRAL ATLANTIC. THE SURFACE TROUGH IS A VERY SHALLOW FEATURE AND THIS COMBINED WITH THE UPPER TROUGH TO THE EAST AND RIDGE TO THE NORTH IS RESULTING IN VERY WEAK SURFACE PRESSURE GRADIENT BECOMING NORTH TO NORTHEAST FLOW ABOVE 5K FT. THE 12Z MFL SOUNDING CAPTURED THIS WELL AND ALSO SHOWS PWAT REMAINING AT AROUND TWO INCHES. ALL OF THIS SPELLS CONVECTIVE DEVELOPMENT MOVING OFF TO THE SOUTH AND THE HRRR HAS BEEN INDICATING THIS ALSO WITH GOOD INITIAL TIMING AND LOCATION. THE SOUNDING ALSO SHOWED MID LEVEL LAPSE RATES QUITE WEAK AT 5.8 DEGREES CELSIUS/KM AND A 500 MB TEMPERATURE OF ONLY -5.9 WHICH IS NEARLY TWO DEGREES WARMER THAN AVERAGE FOR EARLY AUGUST SO ONLY ISOLATED STRONG STORMS ARE EXPECTED THIS AFTERNOON AT BEST. THE MID LEVEL TROUGH WILL CONTINUE MOVING TO THE WEST IN THE SHORT TERM WITH ALL GLOBAL MODELS IN VERY GOOD AGREEMENT SHIFTING IT INTO THE CENTRAL BAHAMAS ON WEDNESDAY AND THE WESTERN BAHAMAS BY LATE THURSDAY. AS THE TROUGH APPROACHES SOUTH FLORIDA, THE EASTERLY FLOW WILL DEEPEN AS THE UPPER RIDGE TO THE NORTH MOVES LITTLE THROUGH THIS PERIOD. THE ATMOSPHERIC MOISTURE PROFILE WILL CHANGE LITTLE THROUGH WEDNESDAY AND WITH THE EAST FLOW DEEPENING, THE PRIMARY THREAT FOR CONVECTIVE ACTIVITY WILL TEND TO BE MORNING SHOWERS ALONG THE EAST COAST AND THEN SCATTERED SHOWERS/THUNDERSTORMS DEVELOPING OVER THE INTERIOR DURING THE AFTERNOON AND MOVING TOWARDS THE SOUTHWEST COAST. THE STEERING WINDS ARE ONLY EXPECTED TO BE AROUND 5 MPH SO THE THREAT WILL EXIST FOR POSSIBLE LOCALLY HEAVY RAINS IN THE NAPLES AREA. THERE COULD ACTUALLY BE LESS ACTIVITY ON THURSDAY AS THE TROUGH APPROACHES WHICH PLACES SOUTH FLORIDA ON THE SUBSIDENCE SIDE. THIS TROUGH CURRENTLY SHOWS UP VERY WELL IN WATER VAPOR IMAGERY WITH STRONG SUBSIDENCE SHOWING UP TO ITS WEST. THE MODELS ALSO SHOW THE LOW MAINTAINING ITS CURRENT STRENGTH SO ANOTHER REASON THERE COULD BE LESS ACTIVITY. BY THURSDAY NIGHT, THE ATMOSPHERE WILL UNDERGO GOOD DESTABILIZATION AS THE TROUGH MOVES INTO THE STRAITS OF FLORIDA. THE GFS IS INDICATING 500 MB TEMPERATURES COOLING TO -11 SOUTHEAST OF KEY LARGO AND -10 OFF THE SOUTHEAST COAST. THE NAM IS A TAD BID SLOWER WITH THE MOVEMENT BUT STILL SHOWS THIS SAME COLD POOL ABOUT 50-100 MILES TO THE SOUTHEAST OF THE GFS POSITION. AT ANY RATE, THIS COULD SET OFF SOME IMPRESSIVE LIGHTNING DISPLAYS TO OUR SOUTHEAST THURSDAY EVENING AND NIGHT AS CONVECTIVE CELLS COULD EASILY DEVELOP OVER THE ATLANTIC WATERS WITH SUCH COLD TEMPERATURES ALOFT MOVING ACROSS THE GULF STREAM WATERS MAKING THE ENVIRONMENT VERY UNSTABLE. BUT AS ALWAYS AS WE GET OUT WITH TIME, CONFIDENCE IS LESS SO IT IS A WAIT AND SEE APPROACH. .LONG TERM (FRIDAY-TUESDAY)... LATE IN THE WEEK AND INTO THE WEEKEND AND EARLY NEXT WEEK, THE TROUGH WILL CONTINUE WESTWARD INTO THE GULF OF MEXICO ALLOWING THE ATLANTIC RIDGE TO ALSO BUILD WEST. THIS WILL STABILIZE THE ATMOSPHERE ONCE AGAIN AND THE GFS IS ALSO SHOWING SIGNIFICANT DRYING TAKING PLACE WITH PWAT DROPPING WELL UNDER TWO INCHES. SO WHILE FRIDAY COULD REMAIN QUITE ACTIVE, MUCH LESS ACTIVITY IS LIKELY AS WE GET INTO THE WEEKEND AND CROSS OVER INTO NEXT WEEK. && .AVIATION... ISOLATED HEAVY SHOWERS AND STORMS HAVE ALREADY DEVELOPED THIS AFTERNOON ACROSS PORTIONS OF THE AREA...MOSTLY SOUTH OF A LINE FROM FLL TO APF WITH THE MEAN LOW-LEVEL NORTHERLY FLOW IN PLACE. ALTHOUGH MOST OF THE AFTERNOON/EVENING ACTIVITY SHOULD REMAIN JUST INLAND OF THE TAF SITES...WE WILL CONTINUE TO INCLUDE VCTS AT MOST SITES FROM 21Z THROUGH THE EVENING HOURS AND UPDATE AS CONDITIONS EVOLVE. OVERNIGHT TONIGHT THROUGH WEDNESDAY...THE FLOW SHOULD BECOME MORE EASTERLY...WHICH WILL TRANSLATE TO THE BEST RAINFALL CHANCES SETTING UP ACROSS THE INTERIOR AND WESTERN LOCATIONS OF SOUTH FLORIDA THROUGH THE DAY WEDNESDAY. && .MARINE... LIGHT AND VARIABLE WIND TONIGHT WILL SLOWLY BECOME EAST BY WEDNESDAY AND THEN STRENGTHENING LATER IN THE WEEK AS THE GRADIENT TIGHTENS. THIS WILL BUILD SEAS OVER THE NEXT COUPLE OF DAYS BUT REMAIN WELL BELOW ADVISORY CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 89 78 89 / 20 20 20 20 FORT LAUDERDALE 78 90 81 90 / 20 20 20 20 MIAMI 78 91 79 89 / 20 20 20 20 NAPLES 77 92 76 93 / 20 40 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...30/KOB AVIATION/RADAR...85/AG
Hazardous weather outlook, Aug 6, 5:01 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 501 PM EDT TUE AUG 6 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 071215- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 501 PM EDT TUE AUG 6 2013 ...ISOLATED THUNDERSTORMS MAINLY NORTHERN INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS MAINLY THE NORTHERN INTERIOR LATE THIS AFTERNOON. THE MAIN IMPACTS WITH THESE STORMS WILL BE BRIEF HEAVY DOWNPOURS...GUSTY WINDS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TYPICAL AFTERNOON THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE WEEK ACROSS MAINLY THE INTERIOR AND GULF COASTAL AREAS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 6, 5:29 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 529 PM EDT TUE AUG 6 2013 FLZ066-070-062200- HENDRY FL INLAND COLLIER COUNTY FL 529 PM EDT TUE AUG 6 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL HENDRY COUNTY...NORTHERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING... * UNTIL 600 PM EDT * AT 524 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF HENDRY CORRECTIONAL I/A/P TO 4 MILES SOUTHWEST OF HENDRY CORRECTIONAL I/A/P...AND MOVING WEST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... HENDRY CORRECTIONAL I/A/P... AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2654 8113 2615 8115 2620 8140 2658 8138 TIME...MOT...LOC 2129Z 102DEG 3KT 2646 8123 2626 8124 PS
Special weather statement, Aug 6, 5:31 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 531 PM EDT TUE AUG 6 2013 FLZ067-062200- INLAND PALM BEACH COUNTY FL 531 PM EDT TUE AUG 6 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING... * UNTIL 600 PM EDT * AT 529 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF LION COUNTRY SAFARI TO 7 MILES SOUTHWEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND MOVING SOUTHWEST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... LION COUNTRY SAFARI... AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2678 8025 2642 8027 2636 8048 2668 8045 TIME...MOT...LOC 2132Z 051DEG 3KT 2668 8032 2645 8034 PS
Special weather statement, Aug 6, 6:05 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 605 PM EDT TUE AUG 6 2013 FLZ067-071-072-062230- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL 605 PM EDT TUE AUG 6 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN BROWARD COUNTY...SOUTHERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING... * UNTIL 630 PM EDT * AT 603 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PARKLAND...AND MOVING SOUTHEAST AT 5 MPH. * THE STORM WILL AFFECT... RURAL SOUTHERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2629 8016 2616 8038 2639 8049 2647 8033 TIME...MOT...LOC 2205Z 329DEG 5KT 2636 8035 10
Special weather statement, Aug 6, 7:04 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
704 PM EDT TUE AUG 6 2013
FLZ067-062330-
INLAND PALM BEACH COUNTY FL
704 PM EDT TUE AUG 6 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...
* UNTIL 730 PM EDT
* AT 700 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF HOLEY LAND WILDLIFE
MANAGEMENT AREA...AND MOVING SOUTHWEST AT 5 MPH.
* THE STORM WILL AFFECT...
HIGHWAY 27 HALFWAY BETWEEN SOUTH BAY AND BROWARD COUNTY LINE.
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
LAT...LON 2633 8062 2633 8074 2642 8086 2657 8069
2646 8052
TIME...MOT...LOC 2303Z 040DEG 6KT 2647 8065
PSSpecial weather statement, Aug 6, 7:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 728 PM EDT TUE AUG 6 2013 FLZ067-071-070000- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 728 PM EDT TUE AUG 6 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN BROWARD COUNTY...SOUTHERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING... * UNTIL 800 PM EDT * AT 726 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING SOUTHWEST AT 10 MPH. * THE STORM WILL AFFECT... RURAL SOUTHWESTERN PALM BEACH COUNTY RURAL NORTHWESTERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2615 8058 2625 8087 2650 8070 2644 8048 TIME...MOT...LOC 2328Z 024DEG 10KT 2637 8065 10
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:37 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 53 min |
| Aug 6, 5:29 PM EDT | Special Weather Statement | MFL | Hendry | 31 min |
| Aug 6, 5:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Aug 6, 6:05 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Aug 6, 7:04 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.